MAUDE Adverse Event Report: Ethicon Inc. PERMA-HAND; Suture, Nonabsorbable, Silk

Ethicon Inc. PERMA-HAND; Suture, Nonabsorbable, Silk
Catalog Number C013D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a general open procedure on (b)(6) 2026 and suture was used.The suture needle tip separated during a procedure.The detached tip was located and accounted for.There was no patient consequence reported.There was 2-3min of surgical delay was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: could you please confirm the lot number? 10gbj5 - did the reported issue contribute to any patient adverse consequences? none that have been reported -did any needle fall into the patient(s)? yes if so, -was the needle piece(s) retrieved during the same procedure? yes - were x-rays taken to locate the needle piece(s)? no -what measures were implemented to retrieve the broken piece? carefully and precisely removed.-was there any additional tissue damage resulting from the search for the needle piece? no there was not - does a fragment of the needle remain in the patient¿s tissue? no if so, - is there any plan in place to remove the needle piece in the future? n/a - if so, could you please provide the scheduled date for the removal? n/a -in which tissue structure was the broken needle located? this was in a general open procedure -what is the surgeon¿s opinion of the potential consequences for the patient? shouldn¿t be any consequences.-do you have any photos available for visual analysis? no - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Sw (please refer to the attached email) will be shipping the product return once the shipping packaging comes - please provide the source or name of person providing answers to follow-up questions: sw - i was incorrect, it was the nail splitting at the end, rather the end of the needle coming off and dulling.I have the needle that they kept that i will also be returning in the same packaging attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PERMA-HAND
Common Device Name
Suture, Nonabsorbable, Silk
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50899609
Report Number2210968-2026-09706
Device Sequence Number5829095
Product Code GAP
UDI-Device Identifier10705031023420
UDI-Public(01)10705031023420(17)310430(10)10GBJ5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC013D
Device Lot Number10GBJ5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown